Related Experiment Video
Updated: Oct 5, 2026

A Porcine Model of Acute Respiratory Failure with a Continuous Infusion of Oleic Acid
Published on: March 8, 2024
Olanzapine-induced respiratory failure
1Department of Medicine E, Chaim Sheba Medical Center, Tel-Aviv University, Sackler School of Medicine, Tel-Hashomer, Israel. mouallem@post.tau.ac.il
Abstract:
Olanzapine is considered a safe drug. However, somnolence appears in up to 39% of the patients treated with 15 mg./day of this drug. The authors describe an elderly patient with chronic lung disease who developed CO2 narcosis and respiratory failure after treatment with olanzapine. The sedative effect of this drug was probably the cause of this life-threatening complication. The authors suggest that elderly patients with chronic lung disease who are treated with olanzapine should be carefully observed, especially during the first weeks of treatment.
Related Concept Videos
Acute Respiratory Failure-III
Acute Respiratory Failure-I
Definition: It is defined by specific criteria based on blood gas measurements. Hypoxemia happens when the partial pressure of oxygen (PaO2) falls below 60 mmHg. At the same time,...
Acute Respiratory Failure-II
The underlying physiological abnormalities that contribute to hypoxemic respiratory failure include:
Acute Respiratory Failure-IV
Acute Respiratory Failure-V
Ensure that patients are monitored continuously for their response to therapy, including changes in...
Psychosis: Goals of Pharmacotherapy